NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, December 5, 2013
Low Blood Sugar Caused by Prostate Radiation
My blood sugar/am and pm, has gone way down. Usually it doesn`t drop till 12:00 lunchtime. Now drops earlier. I take amaryl at 9:30 am and by 11:30 it is 69. Usually it was 100 or 110 by lunchtime. Same result at dinnertime.
It is best not to have low blood sugars (below 70), as over time low blood sugars are worse than having higher blood sugars.
You mention in your subject that you have had prostate radiation. I do not know if that has been recent, but if so, has it affected your appetite.
If you are eating the same, then it may be time to cut back on the amaryl. Amaryl is a sulfonylurea which "squeezes" the pancreas to produce more insulin. Taking too much amaryl can result in low blood sugars. It is good that you are watching your blood sugars.
W. Fred Miser, MD
Associate Professor of Family Medicine
Director of Ohio State Medicine Residency Program
College of Medicine
The Ohio State University